Welcome, Guest. Please login or register.
November 14, 2018, 02:04:53 am

Login with username, password and session length


Members
  • Total Members: 33696
  • Latest: RIGuy80
Stats
  • Total Posts: 737704
  • Total Topics: 61108
  • Online Today: 246
  • Online Ever: 1421
  • (August 13, 2016, 05:18:44 am)
Users Online
Users: 1
Guests: 222
Total: 223

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Cholesterol high... could it be my meds? (isentress/descovy)  (Read 376 times)

0 Members and 1 Guest are viewing this topic.

Offline dallasite2

  • New Member
  • Posts: 2
Cholesterol high... could it be my meds? (isentress/descovy)
« on: September 15, 2018, 11:06:56 am »
trying to find out if the hiv combo is affecting my lipid levels.  I've been on isentress/truvada since I first started taking hiv meds in 2010.  My dr. switched from truvada to descovy in april 2017.  before taking my hiv meds in 2010, I have struggled before with above 200 cholesterol because of my tendency to eat way too much sugar, sweets, chocolate, carbs; sometimes binge on them.  When I had adjusted my diet in the past, I was able to bring those numbers under 200.  Since starting hiv meds in 2010, I'm looking at the chart where I keep track of my numbers that my cholesterol has continued to go up since then.  I have adjusted my diet, trying to reduce drastically sugar, sweets, carbs, and was surprised when my bloodwork on 9/11 had my cholesterol at 269.  highest its ever been.  my hdl was also the highest its ever been (which is good) but my ldl and total have gone up.  Link below to my chart.  I'll be 53 in November.  I'm a pretty active person.  play racquetball and do all my own yardword; mowing, etc, have a full time job and side job that keep me busy.  trying to figure out what is going on.  is it the meds?  is it age? combo of both?  I'm being more strict and careful with my diet now.  my dr has been trying to push statins on me for a long time...I just don't want to go on more meds.  too much conflicting information on statins...even among doctors.  thanks in advance to anyone who might be able to shed some light on this.

https://drive.google.com/open?id=1NoV4qVFohRUxKk8jdWcVwjMvu4v3DNlb

https://drive.google.com/open?id=1NoV4qVFohRUxKk8jdWcVwjMvu4v3DNlb

Offline harleymc

  • Member
  • Posts: 1,091
Re: Cholesterol high... could it be my meds? (isentress/descovy)
« Reply #1 on: November 01, 2018, 10:50:39 pm »
Not sure where I've heard this, but have heard that increasing the amount of soluble fibre in you diet can assist with Cholesterol levels.

If there's a nutritionist at your HIV health clinic it'd be worth having a chat to them.

I've been on Isentress for years, never had issues around Cholesterol on that, but no experience with descovy

 


Terms of Membership for these forums
 

© 2018 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.